Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Facial flushing on cheeks 3 months after treatments

Harmony2020
Harmony2020 Member Posts: 3

I am a 71 year old female. Near the end of my treatments for NHL, due to prednison, I had some facial flushing that appeared in the evening and went away the next morning. I completed treatment three months ago and noticed light facial flushing tonight after taking ibuprofen for a muscle strain. Muscle strains have been an issue in my back since comple treatment. Tests show all is well, it is muscle strain and possibly a nerve was pinched as well. I have also had fatigue and have to pace myself. 

Has anyone else had redder cheeks since completing chemo and the occasional fushing? What about muscle strains just doing normsl things? Also, I have occasional hot flashes! 

Hard to know what to expect post treatments. Thanks 

Comments

  • po18guy
    po18guy Member Posts: 1,218
    edited March 2020 #2
    Ibuprofen you say?

    You might have, or have developed, a sensitivity to non-steroidal anti-inflammatory drugs (NSAIDS), of which Ibuprofen is one. Last time I took a drug in that class, I had redness and some small hives on my cheeks.  Can you switch to Acetaminophen (Tylenol)?

  • Harmony2020
    Harmony2020 Member Posts: 3
    edited March 2020 #3
    Flushing on cheeks

    That may be the problem. i only took the ibuprophen for one day and flushing did not appear last night. I can take Tylenol,but it does not work as well on the first day after a muscle strain.  I will use it, however.  Thanks for the informatio. 

  • Flushing on cheeks

    That may be the problem. i only took the ibuprophen for one day and flushing did not appear last night. I can take Tylenol,but it does not work as well on the first day after a muscle strain.  I will use it, however.  Thanks for the informatio. 

    Tylenol

    Some Tylenol is of course fine, but watch consumption long term, since it is somewhat toxic in effect to the liver, and can skew liver enzymes.

     

  • po18guy
    po18guy Member Posts: 1,218
    edited March 2020 #5
    Ever try Flexeril?

    It attacks the problem from a different direction. As well, you could request an allergy blood test, which might reveal a number of surprisng ithings, as it did in my case.

  • lindary
    lindary Member Posts: 710
    edited March 2020 #6
    ibupreofen

    When I started my lymphoma treatment one of the things the DR kept telling me was to not use Ibuprofen. Only Tylenol. I odn't remember ever asking why.

  • Evarista
    Evarista Member Posts: 319
    edited March 2020 #7
    lindary said:

    ibupreofen

    When I started my lymphoma treatment one of the things the DR kept telling me was to not use Ibuprofen. Only Tylenol. I odn't remember ever asking why.

    NSAIDS & Platelets

    NSAIDs can lower your platelet count, which may already be quite low as a result of chemo.  It is precautionary.  Be sure to check with clinic before using! 

  • Evarista said:

    NSAIDS & Platelets

    NSAIDs can lower your platelet count, which may already be quite low as a result of chemo.  It is precautionary.  Be sure to check with clinic before using! 

    Med

    An ortho surgeon had me on eight 200 mg Advil a day for a while (1600 Mg/day), but my stomach could not handle it very long.  He had to try Celebrix for a time, which did little good, and then tried MOBIC, which worked wonderfully.  Celebrix and Mobic are both asprin-based NASIDS; why one worked and the other did not, I have no idea.  For brief, acute pain I use BC Powders, especially for headaches. Relief is almost instantenous.    BCs are similiar to Goodys, except that Goodys have significant caffine, but BC does NOT.  These powders are also asprin-based, so stomach ulceration must be watched for.  For localized ortho pain I also find Salonpas pads to be fantastic.